Indiana, 2003Lightning Strike in Indiana, August 4, 2003
August 4, 2003 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 4, 2:50 PM EST, 7 hours 40 minutes earlier.
Area forecast discussion, Aug 4, 2:50 PM EST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EST MON AUG 3 2003
MAIN PROBLEM CONTINUES TO BE THE CHANCES OF THUNDERSTORMS. LATE IN
THE AFTERNOON THE MAIN AREA IS OF THE EASTERN HALF ON INDIANA. A
TROF/WEAK COLD FRONT WAS MOVING THROUGH INDIANA. AFTER THE FRONT
MOVES THRU AND WITH THE LOSS OF HEATING THE TSTMS SHOULD DECREASE.
WILL GO SCATTERED EVENING THUNDERSTORMS. TEMPERATURES DROPPED OFF
COOLER THAN GUID LAST NIGHT. WITH THE COOLER AIR MOVING IN AFTER
FROPA WILL GO A LITTLE LOWER THAN GUIDANCE TEMPS.
THERE ARE ALOT OF CLOUDS BEHIND THE FRONT THIS AFTERNOON. THESE
SHOULD MOVE INTO INDIANA ON TUE. WILL GO MOSTLY CLOUDY SIMILAR TO
GUID. THE CLOUDS SHOULD HOLD TEMPS DOWN. THIS SEASON SEEMS LIKE
TEMPERATURES HAVE BEEN MORE LOWER THAN GUIDANCE THEN ABOVE. WILL GO
A LITTLE LOWER AND GUID.
WILL CONTINUE WITH THE CLOUDY SKIES TUE NIGHT. TEMPS NEAR GUID.
ANOTHER S/W MOVES THRU INDIANA ON WED. WILL BRING A CHANCE OF
THUNDERSTORMS BACK INTO THE FORECAST THEN. DUE TO CLOUDS WILL GO
SLIGHTLY LOWER THEN GUIDANCE TEMPS.
.IND...NONE.
HAINES
Hazardous weather outlook, Aug 4, 6:00 AM EST, 16 hours 30 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-051100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 AM EST MON AUG 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND EARLY TONIGHT. WHILE A
FEW STRONG STORMS ARE POSSIBLE...WE ARE NOT EXPECTING ANY OUTBREAK
OF SEVERE WEATHER TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THORUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY. OTHERWISE DRY
AND QUIET WEATHER WILL BE THE RULE THROUGH NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Lightning, Hendricks
- When
- August 4, 10:30 PM EST
- Where
- Hendricks County, Avon
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.770, -86.510 (the zone’s center; the record gives no point)
A house was struck by lightning. The home received 60K in damage to the roof and attic.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378315.